I Am Prescribed 20mg Of Adderall 3 Times A Day (Total Of 60mg Per Day) It Seems To Wear Off

Question

Asked by J Thomas

I Am Prescribed 20mg Of Adderall 3 Times A Day (Total Of 60mg Per Day) It Seems To Wear Off

My Doctor recently increased my dose of Adderall to 20mg tablets three times daily (total of 60mg a day). The reason he increased my dose is because I began to feel the medication wearing off around 1 or 2pm. I would become tired, irritable and moody, but feel fine the first part of the day. The increase in dosage seemed to help for a few weeks. Even with this recent increase in dose I am now feeling the wear off effect again in the early afternoon. My Doctor now says that 60 mg of Adderall per day is the maximum dose to be prescribed. What can I do to keep this medication working for me like it did when it was first prescribed for my ADD symptoms?

Answer

Thank you for your question and welcome to ADHDCentral.com

I am not a medical professional and would not be able to provide specific advice on medication or healthcare.

I can tell you, however, that there are many different medications available to treat symptoms of ADHD. Some are short-acting medications that last between four and six hours, others are extended release medications, often lasting for between ten and twelve hours. Each person will metabolize medication at different rates and will react differently to medication. Therefore, there is no "best" medication to treat ADHD.

Frequently, it is a matter of trial and error to find the right medication and the right dosage for you.

If you do not believe your medication is providing the best management of your symptoms, talk with your physician about what other options you might try.

In addition, it is important to incorporate behavior modifcation in your daily routines to help manage symptoms and find coping strategies for those symptoms that are causing you the most difficulty in your life.

For additional information:

Behavior Modification

Creating a Treatment Plan

How Do You Know if Treatment is Working

I hope this helps. Please let me know how things work out.

Eileen